MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION DAKOTA; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063905000
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the right kidney during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2022.During procedure, the basket failed to open completely.Another basket was used to removed the stone stuck inside the defective basket and completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Block h2: additional information: b5 (event description) has been updated based on the additional information received.Block h6: impact code f2301 is being used to capture the reportable issue of additional device required.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the right kidney during a retrograde intrarenal surgery (rirs) procedure performed on june 23, 2022.During procedure, the basket failed to open completely.Another basket was used to removed the stone stuck inside the defective basket and completed the procedure.There were no patient complications reported as a result of this event.***additional information received on july 19, 2022*** the procedure was completed with another dakota basket.
 
Additional Manufacturer Narrative
Block h2: additional information: b5 (event description) has been updated based on the additional information received.Block h6: impact code f2301 is being used to capture the reportable issue of additional device required.Block h10: the returned dakota basket was analyzed, and a visual evaluation noted that the basket returned in closed state.It was observed that the handle and sheath are in good condition.During the functional assessment, only 2 basket wires deployed correctly.In addition, during magnification, it was found that one of the basket wires is kinked.The video provided by the customer shows the dakota out of its original pouch and is possible observed that the basket cannot open completely.The reported event was confirmed.Based on all available information, it is possible that operational factors such as handling or manipulation, interaction with other device, and excess of force applied during it use could have caused basket wire kink.At the same time, the issue found avoided the correct deployment of all basket wires (basket could not open completely) causing the reported allegation and consequently affect the performance of the device.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a dakota basket was used in the right kidney during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2022.During procedure, the basket failed to open completely.Another basket was used to removed the stone stuck inside the defective basket and completed the procedure.There were no patient complications reported as a result of this event.***additional information received on july 19, 2022*** the procedure was completed with another dakota basket.

Brand Name
DAKOTA
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15041426
Report Number3005099803-2022-03820
Device Sequence Number12492615
Product Code FFL
UDI-Device Identifier08714729937364
UDI-Public08714729937364
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberM0063905000
Device Catalogue Number63057
Device Lot Number0029145893
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/19/2022
08/17/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/03/2022
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale